Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 52, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 12, 2006, 7:30 PM PDT for Kootenai County, Idaho. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2006, 7:30 PM PDT (02:30 UTC)
- Expired
- Jul 12, 2006, 7:59 PM PDT
- In force
- 29 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Kootenai County, ID
The radar
The Spokane radar (KOTX), 85 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 7:38 PM PDT | TSTM WND GST 60 | Athol, ID | WIND GUSTS ESTIMATED AT 55-60 MPH. TREMENDOUS DOWNPOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.5 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1766 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KOTX 130232
SVROTX
IDC055-130315-
/O.NEW.KOTX.SV.W.0052.060713T0230Z-060713T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
730 PM PDT WED JUL 12 2006
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN KOOTENAI COUNTY IN THE PANHANDLE OF IDAHO
* UNTIL 815 PM PDT
* AT 728 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES NORTHWEST OF ATHOL TO 6 MILES SOUTH OF ATHOL...OR
ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF PRIEST RIVER TO 9
MILES NORTHEAST OF HAYDEN...AND MOVING NORTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BAYVIEW BY 735 PM PDT
DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN NORTH SPOKANE WITH
THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY
AWAY FROM WINDOWS
LAT...LON 4790 11651 4789 11649 4789 11634 4771 11634
4762 11652 4797 11682 4796 11664 4799 11662
4799 11651
$$
FX2 follow-up statements
000
WWUS56 KOTX 130248
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
746 PM PDT WED JUL 12 2006
IDC055-130315-
/O.CON.KOTX.SV.W.0052.000000T0000Z-060713T0315Z/
KOOTENAI ID-
746 PM PDT WED JUL 12 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM PDT
FOR NORTHEASTERN KOOTENAI COUNTY...
AT 740 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTH OF BAYVIEW TO BAYVIEW...OR ALONG A LINE
EXTENDING FROM 15 MILES EAST OF DALTON GARDENS TO 16 MILES NORTHEAST
OF HAYDEN...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL IMPACT THE
SPARSELY POPULATED PORTIONS OF NORTHEAST KOOTENAI COUNTY THROUGH AT
LEAST 8 PM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4790 11651 4789 11649 4789 11634 4771 11634
4762 11652 4797 11682 4796 11664 4799 11662
4799 11651
$$
FX000
WWUS56 KOTX 130259
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
759 PM PDT WED JUL 12 2006
IDC055-130309-
/O.CAN.KOTX.SV.W.0052.000000T0000Z-060713T0315Z/
KOOTENAI ID-
759 PM PDT WED JUL 12 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KOOTENAI COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED NORTHEAST OF THE AREA. EARLIER
THERE WERE REPORTS OF 60 MPH WINDS NEAR ATHOL.
LAT...LON 4790 11651 4789 11649 4789 11634 4771 11634
4762 11652 4797 11682 4796 11664 4799 11662
4799 11651
$$
FXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 4:20 PM PDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 12, 4:20 PM PDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 420 PM PDT WED JUL 12 2006 .SYNOPSIS...HIGH PRESSURE WILL THEN BEGIN TO STRENGTHEN...RESULTING IN DRY CONDITIONS AND WARMING TEMPERATUERS THROUGH THE WEEKEND. && .DISCUSSION... TONIGHT THROUGH SATURDAY...UPPER LEVEL TROUGH SWINGING THROUGH THE INLAND NORTHWEST TODAY. SOME LIGHT SHOWERS HAVE FALLEN ACROSS THE AREA...BUT HAVE NOT FOUND ANYMORE THAN A TRACE OF PRECIP AT THE ASOS SITES. RADAR SHOWING SOME HEAVIER SHOWERS MOVING INTO THE PALOUSE AND EAST CASCADES NOW...AND EXPECT SOME MEASURABLE RAIN OUT OF THAT. WATER VAPOR IMAGERY IS SHOWING A DEFINITE BACKEDGE TO THE PRECIP. EXPECT THIS TO BE THROUGH EASTERN WA BY 00-01Z. WITH INCREASED SOUTHWEST TO WEST WINDS...THINK DECREASING CLOUDS IS A GOOD BET BEHIND THE PRECIP. QUESTION IS IF THERE IS ENOUGH INSTABILITY TO POP SOME AFTERNOON CONVECTION. SATELLITE IS SHOWING SOME CU POPPING ACROSS THE NORTH CASCADES AND AN ISOLATED STRIKE CANNOT BE RULED OUT. AFTER 06Z SHOWERS AND CLOUDS WILL DECREASE. TEMPS WILL BE COOLER THAN LAST NIGHT BECAUSE OF THE COOLER AIR MASS OVER US...BUT WITH WINDS STAYING UP...IT WILL KEEP TEMPS FROM DROPPING TOO MUCH. THURSDAY THROUGH SATURDAY WE DRY OUT AND START TO WARM UP. UPPER TROUGH REMAINS OFFSHORE WHILE THE FOUR CORNERS HIGH REMAINS STRONG...EACH DAY BRINGING WARMER TEMPERATURES FURTHER NORTH. HAVE REMOVED ANY MENTION OF SHOWERS EXCEPT FOR FRI AFTERNOON AS A WAVE CLIPS THE US/CANADIAN BORDER AND GFS IS SHOWING SOME MID LEVEL MOISTURE MOVING THROUGH. OTHERWISE TEMPERATURES RISING EACH DAY...HAVE BUMPED UP TEMPS A BIT FRI AND SAT...SO THAT BY SATURDAY WE ARE ONCE AGAIN ABOVE AVERAGE FOR THIS TIME OF THE YEAR. /KOCH SATURDAY NIGHT THROUGH WEDNESDAY...MODEL GUIDANCE REMAINS IN RELATIVELY GOOD AGREEMENT THROUGH MONDAY. CONFIDENCE WANES SLIGHTLY MONDAY NIGHT THROUGH WEDNESDAY...AS THERE ARE SOME TIMING DIFFERENCES BETWEEN THE GFS/ECMWF/CANADIAN MODELS. GFS ALSO HAS HAD SOME CONSISTENCY ISSUES IN THE PAST 2-3 RUNS. BUT A FEW OVERALL POINTS CAN BE DRAWN OUT...AND I/M STILL FAVORING THE GFS WHICH IS THE SLOWER OF THE THREE MODELS (MINUS 06Z RUN). THE OVERALL PATTERN SHOWS A TROF OFF THE COAST...NUDGING EAST THROUGH THE PERIOD...AND A FLAT RIDGE INLAND. MINOR DISTURBANCES COME INLAND FROM THE LOW THROUGH MONDAY... BUT MOST OF THE SUBSTANTIAL ENERGY STAYS NORTH. KEPT SLIGHT CHANCE FOR THUNDER IN THE SOUTHEAST PORTION OF THE CWA SUNDAY AND MONDAY... DUE TO WEAK WAVES AND SOME MID-LEVEL MOISTURE. THE OFFSHORE TROF CONTINUES TO NUDGE CLOSER TO THE COAST INTO WEDNESDAY...WITH PROGRESSIVELY STRONGER SHORTWAVES TRYING TO SLIP OVER THE AREA (AS OPPOSED TO NORTH OF THE AREA). THIS IS TRANSLATED TO SOME SLIGHT CHANCE POPS IN THE MOUNTAINS TUESDAY AND WEDNESDAY. TEMPERATURES REMAIN ABOVE AVERAGE THROUGH PERIOD AND THE COOL DOWN NOT LOOKING AS QUICK...DUE TO SLOWER EAST PROGRESSION OF OFFSHORE TROF. /JCOTE && .AVIATION...VFR CONDITIONS THROUGH 00Z THUR. COLD FRONT PUSHES EAST THROUGH COLUMBIA BASIN TOWARD KGEG/KCOE CORRIDOR...WITH SCATTERED SHOWERS AND SOME TSRA. BEST RISK FOR SOME STORMS NORTH AND WEST OF KPUW THROUGH 04Z. WINDS BLUSTERY THROUGH 06Z. DECREASING CLOUDS OVERNIGHT. /JCOTE && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 57 80 54 83 56 88 / 20 0 0 0 0 0 COEUR DALENE 56 79 51 82 54 86 / 20 0 0 10 0 0 PULLMAN 54 79 50 82 52 87 / 20 0 0 0 0 0 LEWISTON 62 89 60 92 63 96 / 20 0 0 0 0 0 COLVILLE 54 83 53 85 55 87 / 20 0 0 0 0 10 SANDPOINT 53 77 50 80 52 84 / 30 10 0 10 0 10 KELLOGG 52 82 50 85 54 87 / 20 10 0 10 0 0 MOSES LAKE 59 85 55 89 57 91 / 20 0 0 0 0 0 WENATCHEE 59 83 59 86 61 90 / 20 0 0 0 0 0 OMAK 56 84 54 87 56 90 / 20 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
In the hours before
Local storm report, Jul 12, 5:33 PM PDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
533 PM PDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 1 SE WARDEN 46.96N 119.03W
07/12/2006 E0.50 INCH GRANT WA LAW ENFORCEMENT
DIME SIZE HAIL
&&
RBLocal storm report, Jul 12, 5:34 PM PDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
534 PM PDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 1 SE WARDEN 46.96N 119.03W
07/12/2006 GRANT WA LAW ENFORCEMENT
30-40 FOOT BARN BLOWN DOWN AND PAINT PEELED OFF HOUSES
&&
RBLocal storm report, Jul 12, 5:54 PM PDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
554 PM PDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST DAVENPORT 47.65N 118.15W
07/12/2006 E60 MPH LINCOLN WA TRAINED SPOTTER
WIND GUSTS EST AT 60 MPH WITH BLOWING DUST
&&
RBLocal storm report, Jul 12, 7:01 PM PDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
701 PM PDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TSTM WND GST 5 S EDWALL 47.45N 117.95W
07/12/2006 E40.00 MPH LINCOLN WA TRAINED SPOTTER
0624 PM TSTM WND GST 4 NW MARSHALL 47.60N 117.55W
07/12/2006 E40.00 MPH SPOKANE WA TRAINED SPOTTER
ALSO PEA-SIZED HAIL
0630 PM TSTM WND GST 4 SE SPOKANE 47.63N 117.35W
07/12/2006 E55.00 MPH SPOKANE WA AMATEUR RADIO
0635 PM TSTM WND DMG 6 N SPOKANE 47.76N 117.41W
07/12/2006 SPOKANE WA BROADCAST MEDIA
SEVERAL TREES DOWN REPORTED BY BROADCAST MEDIA ACROSS
NORTH SPOKANE.
&&
FXThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:58 PM PDT | Severe Thunderstorm Warning | OTX | Kootenai | 32 min |
| Jul 12, 7:19 PM PDT | Severe Thunderstorm Warning | OTX | Bonner | 56 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.